Cut down my dosage of depression medicine (Paxil)?
- 2 Sep 2009 by wendycui
- 3 January 2010
- paxil, depression
I've been taking Paxil 30mg/day for 4 months for my depression. I'm wondering if it is good idea to cut down (10mg for example) my dosage without talking to the doctor since I'm feeling pretty good, happy in each day.
Thanks a lot for your time and concerning.
That is a question you should ask your doctor. I would never stop taking a medication without first asking the doctor that prescribed it. I do know that if you stop taking Paxil abruptly, it can cause uncontrolable headaches and nausea. If you ask your doctor, he/she can help you taper off of themedication slowly so that you don't suffer any ill effects. Hope this helps. Good luck.
i have taken paxil in the past, it does make you feel happy, but check with your dr before you try to change your dosage, please. i know from experienc that the wrong dosage can be devastating. several years ago, my meds weren't right and i tried to tell my drs, but i didn't say it loud or hard enough, i ended up making a very serious suicide attempt, which luckily didn't work, so please do yourself and your loved ones a hugh favor and talk to your dr asap. good luck and i hope this helps.
Has your life changed for the better? If not you might not want to get off the Paxil just yet. You feel better and want to get off of the Paxil, but it's the Paxil that is making you feel better. If you were taking the Paxil let's say for example; post pardum depression and you feel like you and your family are on track now with the baby and your new schedule, and you (and baby) are sleeping through the night, then yes, you probably are ready to taper off of Paxil. Because you have only been on it for a few months you could probably take 10mg's off and be fine. If you experience side effects then you went to fast and need to add 5mg's back onto your dose and take that for a few weeks and then you can cut the 5mg's back off and see how you feel then.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Apr 2011 • 1 answer
Posted 11 Jul 2011 • 3 answers
Posted 8 Apr 2013 • 1 answer
Posted 25 Jun 2015 • 1 answer
Posted 17 Mar 2016 • 1 answer